Alert archive / Mississippi / Wind Advisories in 2009

Wind Advisory 5, NWS Jackson, MS

March 24, 20094 counties in Mississippi

NWS Jackson, MS issued this wind advisory at Mar 24, 2009, 3:30 AM CDT for 4 counties in Mississippi. It took effect at Mar 24, 2009, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2009, 3:30 AM CDT (08:30 UTC)
In effect from
Mar 24, 2009, 10:00 AM CDT
Expired
Mar 24, 2009, 7:00 PM CDT
In force
9 hr
Issued by
NWS Jackson, MS

Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 156 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 240836
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CDT TUE MAR 24 2009

MSZ018-019-025-034-241630-
/O.CAN.KJAN.LW.Y.0026.090324T1500Z-090325T0000Z/
/O.NEW.KJAN.WI.Y.0005.090324T1500Z-090325T0000Z/
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GREENVILLE
330 AM CDT TUE MAR 24 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. 

THE AFFECTS OF A STORM SYSTEM IN THE PLAINS WILL INCREASE THE
PRESSURE GRADIENT TODAY AND CAUSE BREEZY CONDITIONS ACROSS THE
REGION. LOOK FOR SUSTAINED WINDS TO RANGE FROM 25 TO 30 MPH WITH 
HIGHER GUSTS OF AROUND 40 MPH. WINDS WILL DECREASE AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ026>033-035>066-072>074-
241630-
/O.CON.KJAN.LW.Y.0026.090324T1500Z-090325T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
330 AM CDT TUE MAR 24 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING. 

THE AFFECTS OF A STORM SYSTEM IN THE PLAINS WILL INCREASE THE
PRESSURE GRADIENT TODAY AND CAUSE BREEZY CONDITIONS ACROSS THE
REGION. LOOK FOR SUSTAINED WINDS TO RANGE FROM 15 TO 20 MPH WITH 
HIGHER GUSTS OF AROUND 30 MPH. WINDS WILL DECREASE AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

17
2 follow-up statements
000 
WWUS74 KJAN 241526
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CDT TUE MAR 24 2009

MSZ018-019-025-034-242330-
/O.CON.KJAN.WI.Y.0005.000000T0000Z-090325T0000Z/
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GREENVILLE
1026 AM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE AFFECTS OF A STORM SYSTEM IN THE PLAINS WILL INCREASE THE
PRESSURE GRADIENT TODAY AND CAUSE BREEZY CONDITIONS ACROSS THE
REGION. LOOK FOR SUSTAINED WINDS TO RANGE FROM 25 TO 30 MPH WITH
HIGHER GUSTS OF AROUND 40 MPH. WINDS WILL DECREASE AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE
CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ026>033-035>066-072>074-
242330-
/O.CON.KJAN.LW.Y.0026.000000T0000Z-090325T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1026 AM CDT TUE MAR 24 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE AFFECTS OF A STORM SYSTEM IN THE PLAINS WILL INCREASE THE
PRESSURE GRADIENT TODAY AND CAUSE BREEZY CONDITIONS ACROSS THE
REGION. LOOK FOR SUSTAINED WINDS TO RANGE FROM 15 TO 20 MPH WITH
HIGHER GUSTS OF AROUND 30 MPH. WINDS WILL DECREASE AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS TO 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE
CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$
000 
WWUS74 KJAN 242006
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT TUE MAR 24 2009

MSZ018-019-025-034-250000-
/O.CON.KJAN.WI.Y.0005.000000T0000Z-090325T0000Z/
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GREENVILLE
306 PM CDT TUE MAR 24 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A TIGHT PRESSURE GRADIENT WILL REMAIN ACROSS THE AREA THIS EVENING
LEADING TO A FEW WIND GUSTS TO NEAR 40 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND GUSTS TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS
AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE
CAUTION WHEN OUTDOORS AND ON AREA LAKES DURING THESE STRONG WINDS.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ026>033-035>066-072>074-
250000-
/O.CON.KJAN.LW.Y.0026.000000T0000Z-090325T0000Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...
EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...
WEIR...STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...
STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...
MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
306 PM CDT TUE MAR 24 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A TIGHT PRESSURE GRADIENT WILL LEAD TO WIND GUSTS AROUND 30 MPH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS TO 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE
LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 23, 9:21 PM CDT, 6 hours 9 minutes earlier.

Area forecast discussion, Mar 23, 9:21 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
921 PM CDT MON MAR 23 2009

...AN EXTENDED HEAVY RAIN AND SEVERE WEATHER RISK FOR THE REGION
BEGINNING WEDNESDAY NIGHT...

.DISCUSSION...NO CHANGES MADE TO FORECAST TONIGHT. FORECAST
TEMPERATURES ARE ON TRACK WITH PERSISTENT SELY BREEZES OVERNIGHT.

&&

.PREV DISCUSSION...400 PM CDT MON MAR 23 2009 OPERATIONAL
GFS/ECMWF/CANADIAN (AS WELL AS GFS ENSEMBLE) OUTPUT HAS COME INTO
BETTER AGREEMENT ON THE ACTIVE WEATHER PATTERN EXPECTED ACROSS THE
REGION OVER THE COURSE OF THIS WEEK. THE FIRST MAJOR UPPER LEVEL
SYSTEM SHOULD SLIDE BY TO OUR NORTHWEST LATE TOMORROW/TOMORROW
NIGHT...DRAGGING A COLD FRONT INTO NORTHWEST ZONES AND BRINGING A
ROUND OF LOCALLY HEAVY RAINS AND EMBEDDED THUNDERSTORMS TO MANY
AREAS ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THEN THE
MEANDERING SURFACE BOUNDARY ATOP THE ARKLAMISS WILL PROBABLY BECOME
ORIENTED MORE WEST TO EAST ALONG THE INTERSTATE TWENTY CORRIDOR
LATER WEDNESDAY AS ANOTHER UPSTREAM DISTURBANCE GETS READY TO HEAD
OUR WAY. THE COMBINATION OF THIS DISTURBANCE AND THE BOUNDARY SHOULD
PRODUCE ANOTHER ENHANCED ROUND OF HEAVY RAIN AND THUNDERSTORMS
WEDNESDAY NIGHT INTO EARLY THURSDAY...WITH THE FOCUS OF HEAVY RAIN
LIKELY NORTH OF INTERSTATE TWENTY. THERE IS SOME UNCERTAINTY WHEN
OUR OUR AREA WILL REALLY BREAK OUT ENTIRELY INTO THE WARM SECTOR
SOUTH OF THE WARM FRONT...BUT IT MAY HAPPEN BY LATE THURSDAY.

THE SEVERE WEATHER RISK WILL BEGIN TO ENTER OUR NORTHWEST ZONES BY
LATE AFTERNOON TOMORROW...BUT WILL REALLY BE FOCUSED NORTHWEST OF
THE TRACE LATER TOMORROW NIGHT. THIS WILL BE WHEN THE COLD FRONT
PUSHES IN A SQUALL LINE LIKELY CONTAINING SMALL BOWS AND PERHAPS AN
ASSOCIATED TORNADO OR TWO. MEAGER INSTABILITY FEEDING THIS SYSTEM
WILL BE INCREASING OVERNIGHT...SO THUNDERSTORMS MAY BE ABLE TO
MAINTAIN (OR PERHAPS GAIN) STRENGTH OVERNIGHT EVEN THOUGH THE
DRIVING SHORTWAVE DISTURBANCE IS MOVING AWAY. LESSENING WIND SHEAR
DURING THE DAY WEDNESDAY BETWEEN DISTURBANCES SHOULD LIMIT THE
SEVERE RISK SOME...ALTHOUGH LOCALLY HEAVY RAINS NEAR THE STALLED
BOUNDARY COULD CONTINUE. THE NEXT DISTURBANCE COMING THROUGH FOR
WEDNESDAY NIGHT INTO AT LEAST EARLY THURSDAY WILL HAVE BETTER
MOISTURE AND INSTABILITY TO WORK WITH SOUTH OF THE BOUNDARY. THIS
PERIOD WILL PROBABLY ENCOMPASS A HEAVY RAIN AND FLOODING THREAT
FOR NORTHERN ZONES...AND MORE OF A SEVERE WEATHER RISK FOR SOUTHERN
ZONES. LATE THURSDAY COULD FIND THE REGION ONCE AGAIN IN BETWEEN
SYSTEMS...BUT THE POSSIBILITY OF THE WARM FRONT LIFTING NORTH OF OUR
REGION BRINGS POTENTIAL FOR ISOLATED SEVERE ACTIVITY WITHIN THE
UNSTABLE AND SOMEWHAT SHEARED WARM SECTOR.

THE HWO WAS UPDATED TO REFLECT SOME OF THIS THINKING. WE WILL ALSO
HAVE TO DEAL WITH GUSTY WINDS TOMORROW AFTERNOON INTO TOMORROW
AFTERNOON (FOR WHICH WE HAVE ALREADY ISSUED A LAKE WIND ADVISORY IN
ALL AREAS). THERE IS A POSSIBILITY THAT A PLAIN WIND ADVISORY MAY
BE NEEDED FOR THIS PERIOD IN THE UPPER ARKLAMISS DELTA IF ADEQUATE
MIXING IS ABLE TO BRING DOWN HIGH MOMENTUM AT THE TOP OF THE
BOUNDARY LAYER.

PAST THURSDAY THERE STILL CONTINUES THE CONSIDERABLE SEVERE WEATHER
AND HEAVY RAIN RISK POSED BY THE PASSAGE OF THE FINAL DISTURBANCE
THAT SHOULD CLEAR THE INCLEMENT WEATHER OUT OF THE REGION BY
SOMETIME SATURDAY. MODEL CONSENSUS NOW SUGGESTS THE BULK OF THE BAD
WEATHER CONCERNS WITH THIS FINAL DISTURBANCE SHOULD CENTER ON FRIDAY
NIGHT. THE PRIOR LONG TERM DISCUSSION REGARDING THAT IS STILL VALID
AND IS POSTED BELOW: /BB/

THEN...THE UPSTREAM EVEN MORE POTENT CLOSED UPPER LOW AND SHORTWAVE
STARTS LIFTING NEWD FROM NM INTO THE CENTRAL PLAINS AND WILL REALLY
LOAD UP OUR AIR MASS ON FRIDAY WITH 65-68F SURFACE DEWPOINTS...335K
850MB THETA E AND PWATS OF 1.7 INCHES. RAPIDLY INCREASING VEERING LOW
LEVEL WIND PROFILES WITH A SPLITTING UPPER JET COINCIDE WITH
AFTERNOON HEATING FRIDAY EVENING FOR A RATHER IMPRESSIVE POTENTIAL
OUTBREAK OF SEVERE STORMS INTO THE OVERNIGHT FRIDAY NIGHT.
INSTABILITY...MOISTURE AND SHEAR ALL APPEAR QUITE FAVORABLE AT THIS
TIME. BOTH 00Z GFS AND ENSEMBLE MEANS SUPPORT SIMILAR TIMING AND THE
00Z ECMWF NOW ONLY LAGGING BY ABOUT 6-8HRS.

STORM TOTAL RAINFALL FROM WEDNESDAY THROUGH SATURDAY STILL SHOWING A
ROBUST WIDESPREAD 3-5 INCHES WITH SOME LOCALLY HIGHER AMOUNTS
POSSIBLE. WILL CONTINUE MENTION OF FLOODING POTENTIAL IN THE
HWOJAN...ESPECIALLY WITH RIVERS A BIT MORE ELEVATED THAN WITH THE
PREVIOUS HEAVY RAIN EVENT.

COOLER AIR INVADES THE REGION FOR NEXT WEEKEND WITH RAINS TAPERING
OFF ON SATURDAY. TEMPERATURES SHOULD DROP OFF ABOUT 10-15F FROM THE
LOWS AND HIGHS DURING THE REST OF THIS WEEK. MOST HIGHS SHOULD BE
BACK IN THE 60S WITH LOWS IN THE 40S BY SUNDAY WITH PACIFIC AIRMASS
TAKING CONTROL. WE SHOULD NOTE THAT THE ENSEMBLE SPREAD IN MOS TEMPS
IS THE LARGEST FROM SATURDAY MORNING THROUGH SUNDAY MORNING AS
STANDARD DEVIATIONS SPREAD REACHES 4-5./40/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THIS EVENING AND SE BREEZES
WILL CONTINUE OVERNIGHT. AS LOW LEVEL MOISTURE INCREASES
OVERNIGHT...MVFR CEILINGS ARE EXPECTED TO DEVELOP BETWEEN 09-11Z AND
LINGER THROUGH 15-17Z BEFORE LIFTING TO >3KFT. SFC WINDS WILL
INCREASE ACROSS THE ENTIRE CWA FOR TUE AFTERNOON WITH SUSTAINED
WINDS IN THE NW AROUND 25 MPH AND AROUND 20 MPH ACROSS THE SE
2/3RDS. HIGHER GUSTS WILL ALSO OCCUR. /CME/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR
MSZ018-019-     025>066-072>074.

LA...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR
LAZ007>009-     015-016-023>026.

AR...LAKE WIND ADVISORY FROM 10 AM TO 7 PM CDT TUESDAY FOR
ARZ074-075.

&&

BB/CME/40
03
Hazardous weather outlook, Mar 23, 3:24 PM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT MON MAR 23 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-059-060-
242030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-JEFFERSON-
ADAMS-
324 PM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A STRONG PRESSURE GRADIENT WILL DEVELOP TUESDAY AS LOW PRESSURE
DEEPENS OVER THE PLAINS. THIS WILL BRING BREEZY CONDITIONS TO THE
REGION. THE STRONGEST WIND WILL BE OVER THE DELTA REGION WHERE
SUSTAINED WINDS WILL RANGE FROM 20 TO 25 MPH WITH HIGHER GUSTS. THE
REST OF THE AREA WILL SEE SUSTAINED WINDS BETWEEN 15 AND 20 MPH WITH
HIGHER GUSTS. A LAKE WIND ADVISORY WILL BE IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FROM LATE
TUESDAY AFTERNOON INTO THE OVERNIGHT HOURS AS A BROKEN SQUALL LINE
FEATURE PUSHES EAST OUT OF ARKANSAS. AREAS NORTHWEST OF THE NATCHEZ
TRACE WILL HAVE THE HIGHEST CHANCE OF SEEING ANY ISOLATED SEVERE
STORMS. THE MAIN RISK FROM ANY SEVERE WEATHER LOOKS TO BE DAMAGING
WIND AND POSSIBLY A TORNADO. THIS LINE WILL WEAKEN OVERNIGHT AND
STALL NEAR CENTRAL PORTIONS REGION WEDNESDAY.

A POTENT DISTURBANCE WILL HEAD OUR WAY FOR WEDNESDAY NIGHT AND ALLOW
FOR THE STALLED BOUNDARY TO LIFT NORTHWARD AS A WARM FRONT. THIS WILL
BRING A RISK FOR HEAVY RAINFALL AND ISOLATED TO SCATTERED SEVERE
STORMS WEDNESDAY NIGHT INTO THURSDAY. THE HEAVIEST RAINS LOOK TO
FALL ALONG AND NORTH OF I-2O WITH 2 TO 4 INCHES POSSIBLE.

AN EVEN MORE POWERFUL STORM SYSTEM HEADS ACROSS THE PLAINS FOR FRIDAY
INTO THE FIRST PART OF SATURDAY SENDING A MORE WIDESPREAD AND
SIGNIFICANT ROUND OF SEVERE STORMS THROUGH THE REGION. VERY
IMPRESSIVE MOISTURE...INSTABILITY AND WIND SHEAR SHOULD COMBINE FOR
AN OUTBREAK OF SEVERE WEATHER AND HEAVY RAINFALL DURING THIS TIME. AN
ADDITIONAL 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE. THESE KINDS OF
RAINFALL AMOUNTS WOULD LIKELY CAUSE MORE RIVER FLOODING AND SOME
FLASH FLOODING...ESPECIALLY ALONG AND NORTH OF I-20. DETAILS REMAIN
UNCERTAIN...BUT CONDITIONS ARE BECOMING MORE LIKELY THAT SIGNIFICANT
SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND TORNADOES...COULD BE
POSSIBLE.

EVERYONE IS URGED TO MONITOR THE LATEST OUTLOOKS AND FORECASTS
CONCERNING THIS LONG DURATION AND POTENTIALLY SIGNIFICANT WEATHER
EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TUESDAY NIGHT. HOWEVER...ACTIVATION WILL BE
LIKELY ANYTIME FROM WEDNESDAY NIGHT THROUGH EARLY SATURDAY.

MSZ054>058-061>066-072>074-242030-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
324 PM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

A STRONG PRESSURE GRADIENT WILL DEVELOP TUESDAY AS LOW PRESSURE
DEEPENS OVER THE PLAINS. THIS WILL BRING BREEZY CONDITIONS TO THE
REGION. EXPECT SUSTAINED WINDS BETWEEN 15 AND 20 MPH WITH HIGHER
GUSTS. A LAKE WIND ADVISORY WILL BE IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

A POTENT DISTURBANCE WILL HEAD OUR WAY FOR WEDNESDAY NIGHT AND ALLOW
FOR THE STALLED BOUNDARY TO LIFT NORTHWARD AS A WARM FRONT. THIS WILL
BRING A RISK FOR HEAVY RAINFALL AND ISOLATED TO SCATTERED SEVERE
STORMS WEDNESDAY NIGHT INTO THURSDAY. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE.

AN EVEN MORE POWERFUL STORM SYSTEM HEADS ACROSS THE PLAINS FOR FRIDAY
INTO THE FIRST PART OF SATURDAY SENDING A MORE WIDESPREAD AND
SIGNIFICANT ROUND OF SEVERE STORMS THROUGH THE REGION. VERY
IMPRESSIVE MOISTURE...INSTABILITY AND WIND SHEAR SHOULD COMBINE FOR
AN OUTBREAK OF SEVERE WEATHER AND HEAVY RAINFALL DURING THIS TIME. AN
ADDITIONAL 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE. DETAILS REMAIN
UNCERTAIN...BUT CONDITIONS ARE BECOMING MORE LIKELY THAT SIGNIFICANT
SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND TORNADOES...COULD BE
POSSIBLE.

EVERYONE IS URGED TO MONITOR THE LATEST OUTLOOKS AND FORECASTS
CONCERNING THIS LONG DURATION AND POTENTIALLY SIGNIFICANT WEATHER
EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED WEDNESDAY THROUGH EARLY SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

Nearby

Wind Advisories in Mississippi, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.